| Model Number |
N/A |
| Medical Device Problem Code |
Difficult or Delayed Separation (4044)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/21/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reez3496 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (reez3496) have been reported from the same facility.
Event or Problem Description
It was reported "i opened up a replacement introducer & it slid perfectly in, but didn¿t fully peel apart leaving a plastic ring again around the catheter.Couldn't break it so ended up having to cut it loose with the scalpel (high risk for catheter puncture but he checked function multiple times after placement & didn't find any leakage).".
Event or Problem Description
It was reported "i opened up a replacement introducer & it slid perfectly in, but didn¿t fully peel apart leaving a plastic ring again around the catheter.Couldn¿t break it so ended up having to cut it loose with the scalpel (high risk for catheter puncture but he checked function multiple times after placement & didn¿t find any leakage).".
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and batch history, labeling, applicable manufacturing records, sample analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of difficulty splitting the sheath was confirmed and appears to be manufacturing related.A photograph of split introducer sheath interfacing with a powerpicc catheter was returned for evaluation.The introducer had been split longitudinally and only half of the device was visible in the photo.The handles of the sheath did not break away along the intended score line, releasing the catheter.Instead, the handles broke in an irregular fashion leaving the catheter shaft encased within a hard ring of plastic material from the sheath handle.The poor breakability of the handles were considered manufacturing related.Bd is working closely with manufacturing to prevent recurrence of the reported event.H3 other text : evaluation findings are in section h.11.